Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 224, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2015, 7:28 PM CDT for Gaines County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2015, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 13, 2015, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 99 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:50 PM CDT | TSTM WND DMG | 1 Nw Seagraves, TX | POWER LINES DOWN. DAMAGE TO TREES THROUGHOUT THE CITY. ANOTHER POWER LINE DOWN 3 MILES SOUTH OF SEAGRAVES ON FM 1429. |
| Jun 13, 7:50 PM CDT | TSTM WND GST 74 | 1 Sw Seagraves, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:03 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
823
WUUS54 KMAF 140028
SVRMAF
TXC165-140130-
/O.NEW.KMAF.SV.W.0224.150614T0028Z-150614T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
728 PM CDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GAINES COUNTY IN WEST TEXAS...
* UNTIL 830 PM CDT
* AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
PAYNES CORNER...AND MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SEMINOLE...SEAGRAVES...PAYNES CORNER...GAINES COUNTY AIRPORT...
GAINES COUNTY PARK...FAIRVIEW IN GAINES COUNTY...FAIRVIEW...LOOP
AND SEAGRAVES AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3266 10234 3253 10306 3296 10306 3296 10238
TIME...MOT...LOC 0027Z 255DEG 24KT 3277 10293
HAIL...1.00IN
WIND...70MPH
$$1 follow-up statement
514
WWUS54 KMAF 140111
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 PM CDT SAT JUN 13 2015
TXC165-140130-
/O.CON.KMAF.SV.W.0224.000000T0000Z-150614T0130Z/
GAINES TX-
811 PM CDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GAINES
COUNTY UNTIL 830 PM CDT...
AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF LOOP...AND MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LOOP AND SEMINOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3295 10280 3296 10238 3266 10234 3256 10291
TIME...MOT...LOC 0111Z 255DEG 24KT 3286 10243
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:26 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 13, 6:26 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 626 PM CDT Sat Jun 13 2015 .AVIATION... 00Z TAF issuance... The main aviation concern for the next 24 hours is TSRA affecting terminals through this evening. Currently have convection near CNM, PEQ, INK and FST with the general movement to the east. Activity looks to continue its progression east, affecting HOB and MAF in the next hour or two. Currently thinking is that this activity will clear all terminals to the east by 14/06Z but will continue to monitor trends and amend TAFs if this timing changes. Strong to severe storms can be expected and will be capable of producing large hail, strong winds and heavy rainfall resulting in brief periods of low vsbys. The average wind direction will remain SE however any thunderstorm may produce erratic speeds/directions. Our attention then turns to early Sunday morning when MVFR stratus is expected to affect all but FST and PEQ through mid morning. Otherwise, could very well see another round of convection Sunday afternoon but will wait to include mention until later TAF cycles. && .PREV DISCUSSION... /ISSUED 252 PM CDT Sat Jun 13 2015/ DISCUSSION... It will be another active day across the area with the potential for severe weather across SE New Mexico and West Texas this afternoon and evening. A shortwave trough slowly progressing east across the southwest CONUS will provide support for thunderstorm activity. Morning clouds have not hindered destabilization much at all and continue to break up across West Texas. Cumulus have started popping up in the Davis Mountains along with some isolated storms. Good moisture will be present east of the dryline with locations seeing low to mid 60s dewpoints. Instability will also be good with a band of ML CAPE values over 2000 j/kg along the NM/TX border southward towards the Lower Trans Pecos. The environment should support clusters of storms and some supercells with effective shear of 30-40 kts. Expect storms to increase in coverage across the Davis Mountains along with development moving across SE New Mexico and the Upper Trans Pecos as the cap continues to weaken. Storms will progress eastward across the Permian Basin and Lower Trans Pecos through the evening. Storms will be capable of producing large hail, damaging winds and heavy rainfall. The hail and wind threat should decrease with the loss of daytime heating, but the threat for localized flash flooding will continue due to the presence of high moisture as PWAT values are between 1 and 2 inches. Expect the wet pattern to continue over the next few days with the weak upper level trough continuing its slow progression east. Main forcing for activity will be the lee surface low and convergent upslope flow across the Trans Pecos. The high moisture will continue and the potential for localized flash flooding caused by heavy rainfall will be possible tomorrow and Monday. A weak ridge tries to build from the west by mid week, which could cut precip chances down a little. Best chances for rain in the extended will be in the mountains. Some models suggest temps could rise back above normal, but have opted to stay near normal for now. Arnold && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 13, 3:23 AM CDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 AM CDT SAT JUN 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 323 AM CDT SAT JUN 13 2015 /223 AM MDT SAT JUN 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN BASIN OF WEST TEXAS SOUTH TO THE DAVIS MOUNTAINS AND LOWER TRANS PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOOD OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 13, 6:25 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT SAT JUN 13 2015
TXZ074-080-081-140000-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
625 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES
UNTIL 700 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 16 MILES WEST OF ELEPHANT
MOUNTAIN AT 625 PM CDT...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS
POSSIBLE WITH THIS STORM.
LAT...LON 3026 10371 3021 10357 3011 10370 3000 10342
2992 10387 3010 10390
TIME...MOT...LOC 2325Z 260DEG 18KT 3002 10378Special weather statement, Jun 13, 6:29 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT SAT JUN 13 2015
NMZ028-033-034-TXZ058-059-140015-
LOVING-SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS-
REEVES COUNTY AND UPPER TRANS PECOS-
529 PM MDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN CULBERSON...NORTHWESTERN LOVING...NORTHWESTERN REEVES...
SOUTHEASTERN EDDY AND SOUTHERN LEA COUNTIES UNTIL 615 PM MDT/715 PM
CDT/...
A STRONG THUNDERSTORM WAS LOCATED 25 MILES EAST OF SALT LAKE AT 529
PM MDT/629 PM CDT/...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING/1000 PM CDT SATURDAY EVENING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3229 10413 3263 10331 3235 10315 3203 10348
3189 10402 3197 10422
TIME...MOT...LOC 2329Z 215DEG 30KT 3224 10356Special weather statement, Jun 13, 6:34 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT SAT JUN 13 2015
TXZ081-140000-
BIG BEND AREA-
634 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL BREWSTER COUNTY UNTIL 700 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF BOQUILLAS CANYON AT
634 PM CDT...MOVING NORTHWEST AT 5 MPH. PENNY SIZE HAIL AND WINDS TO
50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 2927 10325 2934 10288 2929 10288 2926 10290
2924 10286 2922 10286 2920 10288 2920 10290
2918 10292 2919 10293 2917 10295 2918 10299
2915 10299 2910 10303 2908 10307
TIME...MOT...LOC 2334Z 135DEG 4KT 2919 10297Local storm report, Jun 13, 6:37 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 3 WNW CARLSBAD 32.42N 104.28W
06/13/2015 EDDY NM TRAINED SPOTTER
3 POWER POLES DOWN AND ROAD SIGN BLOWN DOWN ALONG US
HIGHWAY 285.
&&
GREGORY.MURDOCHSpecial weather statement, Jun 13, 6:59 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
659 PM CDT SAT JUN 13 2015
TXZ081-140030-
BIG BEND AREA-
659 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL BREWSTER COUNTY UNTIL 730 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF BOQUILLAS
CANYON AT 659 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE
OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 2927 10316 2943 10308 2943 10282 2941 10281
2937 10284 2936 10284 2935 10288 2929 10288
2926 10290 2924 10286 2922 10286 2917 10295
2918 10299 2915 10299 2909 10303
TIME...MOT...LOC 2359Z 292DEG 12KT 2931 10298Special weather statement, Jun 13, 7:05 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM CDT SAT JUN 13 2015
TXZ080-081-140030-
MARFA PLATEAU-BIG BEND AREA-
705 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER AND EAST CENTRAL PRESIDIO COUNTIES UNTIL 730 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF ELEPHANT
MOUNTAIN AT 705 PM CDT...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL IS
POSSIBLE WITH THIS STORM.
LAT...LON 3008 10348 2994 10311 2976 10312 2979 10391
3005 10390
TIME...MOT...LOC 0005Z 268DEG 13KT 2989 10381The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:05 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| Jun 13, 7:11 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 2 hr |
| Jun 13, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 61 min |
| Jun 13, 7:21 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jun 13, 7:38 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 13, 7:40 PM CDT | Special Weather Statement | MAF | 35 min | |
| Jun 13, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 60 min |
| Jun 13, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 41 min |
| Jun 13, 8:22 PM CDT | Special Weather Statement | MAF | Terrell | 38 min |
| Jun 13, 8:48 PM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jun 13, 8:57 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 13, 9:02 PM CDT | Special Weather Statement | MAF | Terrell | 58 min |
| Jun 13, 9:41 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 13, 9:49 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 13, 10:27 PM CDT | Special Weather Statement | MAF | Scurry | 33 min |
| Jun 13, 10:32 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 43 min |
| Jun 14, 3:31 AM CDT | River Flood Warning | MAF | Mitchell, Scurry | 48 hr |
| Jun 14, 6:04 PM CDT | Special Weather Statement | MAF | Loving | 41 min |
| Jun 14, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 43 min |
| Jun 14, 6:57 PM CDT | Special Weather Statement | MAF | Loving, Ward | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.